MAUDE Adverse Event Report: AIRGAS THERAPEUTICS LLC ISPAN PERFLUOROPROPANE (C3F8) GAS; INTRAOCULAR GAS

AIRGAS THERAPEUTICS LLC ISPAN PERFLUOROPROPANE (C3F8) GAS; INTRAOCULAR GAS
Catalog Number 8065797105
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during pneumatic retinopexy surgery perfluoropropane gas bubble lasted for shorter duration and gas regulator did not enough pressure to force syringe.There was no patient harm.Additional information has been requested none received till date.
 
Additional Manufacturer Narrative
Additional information was provided in sections d.10, h.6 and h.10.The regulator failed for high flow, but was able to be adjusted to meet specifications.The unit also failed for dead end pressure.The dead end pressure would not stop climbing, no other testing could be performed.Although the customer complaint could not be confirmed, the regulator does not meet release criteria.No investigation into the perfluropropane product could be performed as there was insufficient information provided.A check of the batch production record for regulator from this lot, showed no unusual manufacturing issues.A check of the batch production record for the perfluropropane cylinder could not be performed because a valid lot number was not reported.The expiration date could not be determined.A check of the complaint records showed two other complaints against regulator this lot.A check of confirmed complaints for perfluropropane eye gas not lasting as long in the patient's eye as expected showed no complaints since the beginning of 2016.A check of confirmed complaints for regulators with low or no flow showed 27 complaints since the beginning of 2015.One regulator of this lot was in good condition as received.The regulator was put through final test and inspection.Based upon the information, the root cause of the reported event cannot be determined.At this time, the root cause of the reported event cannot be determined.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
ISPAN PERFLUOROPROPANE (C3F8) GAS
Common Device Name
INTRAOCULAR GAS
Manufacturer (Section D)
AIRGAS THERAPEUTICS LLC
6141 easton road
p.o. box 310
plumsteadville PA 18949
Manufacturer (Section G)
AIRGAS THERAPEUTICS LLC
6141 easton road
p.o. box 310
plumsteadville PA 18949
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16730652
Report Number2518435-2023-00009
Device Sequence Number17791457
Product Code LPO
UDI-Device Identifier00380657971053
UDI-Public00380657971053
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P900066
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065797105
Device Lot NumberASKU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/16/2023
Supplement Date Received by Manufacturer07/13/2023
Initial Report FDA Received Date04/13/2023
Supplement Report FDA Received Date08/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GAS TANK REGULATOR; ISPAN GAS TANK REGULATOR
Patient SexUnknown